MAUDE Adverse Event Report: SAFETY NEO-SERT UVC TRAY W/O C; UMBILICAL CATHETER INSERTION TRAY

SAFETY NEO-SERT UVC TRAY W/O C; UMBILICAL CATHETER INSERTION TRAY
Model Number 43201
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
Customer reported they use this tray and the safety device is always difficult to disengage and they have reported a user cutting their finger when attempting to disengage the safety device.
 
Event or Problem Description
The customer reported that the #11 safety scalpel is always difficult to disengage and they have reported a user cutting their fingers when attempting to disengage the safety device.
 
Additional Manufacturer Narrative
Investigation summary: the product reported is a uvc insertion tray which provides the components needed for conducting a catheter insertion procedure.One of the components included in this kit is a safety scalpel which is provided by an external supplier.The scalpel has 3 different positions: open, close and locked.Once locked, and for safety reasons as the name indicates, it cannot be re-opened.This locking feature was implemented to meet occupational safety and health administration (osha) requirements to prevent sharps injuries.In order to initially open the scalpel, force needs to be applied towards the open sign.If the security lid is moved towards the blade (upwards), the lid will lock and the scalpel cannot be used.A lot number was not provided for this incident therefore a manufacturing device history review (dhr) or product/process changes review could not be performed.However, all dhrs are reviewed for accuracy prior to product release.The actual sample involved in the reported incident was not returned for evaluation.No additional information, pictures, or videos were received.Consequently, it was not possible to evaluate the incident device as part of a comprehensive failure investigation and the exact root cause could not be determined.Preliminary evaluation shows that the reported issue is potentially related to inadvertently locking the scalpel during improper handling of the product.Additionally, it was found that the reported uvc kit does not include instructions for use (ifu) for the scalpel.Based on a medical safety assessment, not including the ifu information for the safety scalpel prevents clinicians from being made aware of the permanent locking feature of this safety scalpel which can create a delay to treatment/therapy and may contribute to patient/user harm.As part of continuous improvements, a corrective and preventative action (capa) has been opened.An ifu for the safety scalpel will be created and incorporated into the uvc kit tray pn 43201.The capa will also determine if any additional actions are needed to prevent the reoccurrence of the reported condition.
 
Additional Manufacturer Narrative
Section d2: product code updated from fos catheter, umbilical artery to pxj umbilical catheter insertion tray.

Brand Name
SAFETY NEO-SERT UVC TRAY W/O C
Common Device Name
UMBILICAL CATHETER INSERTION TRAY
MDR Report Key11974143
Report Number3009211636-2021-00752
Device Sequence Number1058380
Product Code PXJ
UDI-Device Identifier10884527005079
UDI-Public10884527005079
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number43201
Device Catalogue Number43201
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer05/26/2021
05/26/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/27/2021
08/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device N
Patient Sequence Number1